MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 10

ENCORE MEDICAL, L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 10
Model Number 520-01-010
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to rotator cuff failure.The previous surgery and the revision detailed in this investigation occurred over 10 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.The root cause of this complaint was a revision surgery due to the rotator cuff failure.It was reported the rotator cuff failure was due to being worn out overtime.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PRIMARY HUMERAL STEM, SZ 10
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6567673
Report Number1644408-2017-00343
Device Sequence Number13733896
Product Code KWS
UDI-Device Identifier00888912024891
UDI-Public(01)00888912024891
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model Number520-01-010
Device Catalogue Number520-01-010
Device Lot Number455G1211
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date07/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000,LOT 878C1598; 520-01-238,LOT 190G1047; 520-42-116,LOT 913C1030
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR